Jump to content

Dodie63: Seroquel and Lithium


Dodie63

Recommended Posts

Been on seroquel for four months. Up to 400 mg before suffered from unbearable side effects. Pdoc introducing lithium at 300 mg. For 7 days, then increase another 300 mg. For total of 600 mg. Take at supper. Meanwhile supposed to decrease seroquel by 100 mg every 3 days and then stop. I am afraid to add lithium to this at same time reducing seroquel. Any observations? Thank you.

Various SSRIs for over 20 years.

Diagnosed as bipolar in 2007 and prescribed divalproex, cipralex, zopliclone as treatment. Seroquel added two years ago at 25 mg. New pdoc stopped all except seroquel in Sept. 2014 over a 3 month period. Increased from 25 mg to 100 mg and increased up to 500 mg. Getting off seroquel due to side effects. Reducing seroquel by 100 mg every 3 days. At same time, adding lithium 300 mg, for seven days, while decreasing seroquel, then take 600 mg of lithium after 7 days. Total of 10 days to get off seroquel.

Link to comment
  • Moderator Emeritus

Hi Dodie, welcome to SA.  I'm glad that you found us before tapering seroquel so fast.  You are right to be wary of starting lithium while tapering seroquel. 

How long have you been at 400mg of seroquel? We recommend tapering 10% of the current dose every 4 weeks. 

 

http://survivingantidepressants.org/index.php?/topic/1707-tips-for-tapering-off-seroquel-quetiapine/?p=33069

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Why did your doctor want you to take lithium? 

 

It will help if you can fill out your signature for us, it will appear at the bottom of your posts so we can see at a glance where  are with tapering.

Include all meds especially any taken recently, and doses.  Here is how to do that...http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Thank you mammaP. On 400 mg seroquel for total of 4 weeks. Going off it. Switching to lithium for bipolar, never had hallucinations or delusions of grandeur. Depression, anxiety, panic attack, extreme irritability main symptoms. New pdoc. Pharmacist says start lithium tonight, with supper and continue seroquel withdrawal as prescribed. Just took it. Very leery as it was hell getting off all the other kinds of meds I was on.

Various SSRIs for over 20 years.

Diagnosed as bipolar in 2007 and prescribed divalproex, cipralex, zopliclone as treatment. Seroquel added two years ago at 25 mg. New pdoc stopped all except seroquel in Sept. 2014 over a 3 month period. Increased from 25 mg to 100 mg and increased up to 500 mg. Getting off seroquel due to side effects. Reducing seroquel by 100 mg every 3 days. At same time, adding lithium 300 mg, for seven days, while decreasing seroquel, then take 600 mg of lithium after 7 days. Total of 10 days to get off seroquel.

Link to comment
  • Moderator Emeritus

You are right to be leery! It sounds like you were diagnosed bi polar in much the same way as many of us here.

SSRI's cause mood swings and mania, suicidal thoughts, anxiety and doctors think their drugs have 'unmasked' bi-polar

when in fact they have caused it!  Changing drugs and doses leads to destabilisation and that also brings on the 'bi-polar' 

label.  If you take the lithium and have any withdrawal symptoms from tapering the seroquel so rapidly, you will not know

what is causing the probem. Side effects of lithium, withdrawal from seroquel or both? 

 

Your doctor stopped  divalproex,cipralex,zopliclone cold turkey and doubled the seroquel at the same time?  

I would be sacking him/her !!! 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

The drug cocktail I was on before was decreased over a 3 month period, while increasing the quertiapine every two weeks. At 500 mg I could barely remember to breathe. Now I am down to 300 mg seroquel and introduced 300 mg lithium. Pdoc wants me to, and pharmacist says ok, to decrease every three days by 100 mg. I had strong bouts of mood behaviours since a teen. Started SSRI merry go round in my 27th year due to anxiety. Properly diagnosed at age 44 for bipolar disorder. Did all those SSRIs exacerbate the chemistry of my brain. Definitely.

Various SSRIs for over 20 years.

Diagnosed as bipolar in 2007 and prescribed divalproex, cipralex, zopliclone as treatment. Seroquel added two years ago at 25 mg. New pdoc stopped all except seroquel in Sept. 2014 over a 3 month period. Increased from 25 mg to 100 mg and increased up to 500 mg. Getting off seroquel due to side effects. Reducing seroquel by 100 mg every 3 days. At same time, adding lithium 300 mg, for seven days, while decreasing seroquel, then take 600 mg of lithium after 7 days. Total of 10 days to get off seroquel.

Link to comment
  • Moderator Emeritus

I would strongly recommend you to read this. http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Doctors and pharmacists are educated by the drug reps and do not realise the effects that rapid tapers have on patients.  

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Thank you. I don't know what to do now. I will make an appointment to see my family doc and seek advice.

Various SSRIs for over 20 years.

Diagnosed as bipolar in 2007 and prescribed divalproex, cipralex, zopliclone as treatment. Seroquel added two years ago at 25 mg. New pdoc stopped all except seroquel in Sept. 2014 over a 3 month period. Increased from 25 mg to 100 mg and increased up to 500 mg. Getting off seroquel due to side effects. Reducing seroquel by 100 mg every 3 days. At same time, adding lithium 300 mg, for seven days, while decreasing seroquel, then take 600 mg of lithium after 7 days. Total of 10 days to get off seroquel.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy